Alert archive / South Dakota / Frost Advisories in 2017
Frost Advisory 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this frost advisory at May 30, 2017, 2:09 PM CDT for 8 counties in South Dakota. It took effect at May 31, 2017, 4:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2017, 2:09 PM CDT (19:09 UTC)
- In effect from
- May 31, 2017, 4:00 AM CDT
- Expired
- May 31, 2017, 7:23 AM CDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Campbell County, SD, Edmunds County, SD, Faulk County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 69 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997 WWUS73 KABR 301909 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 209 PM CDT Tue May 30 2017 SDZ004>006-009-010-016>018-310315- /O.NEW.KABR.FR.Y.0004.170531T0900Z-170531T1300Z/ Campbell-McPherson-Brown-Walworth-Edmunds-Potter-Faulk-Spink- Including the cities of Herreid, Eureka, Aberdeen, Mobridge, Ipswich, Gettysburg, Faulkton, and Redfield 209 PM CDT Tue May 30 2017 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY... The National Weather Service in Aberdeen has issued a Frost Advisory, which is in effect from 4 AM to 8 AM CDT Wednesday. * TEMPERATURE...35 to 37 degrees * IMPACTS...Frost can kill sensitive outdoor plants if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
645 WWUS73 KABR 310250 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 950 PM CDT Tue May 30 2017 SDZ004>006-009-010-016>018-311300- /O.CON.KABR.FR.Y.0004.170531T0900Z-170531T1300Z/ Campbell-McPherson-Brown-Walworth-Edmunds-Potter-Faulk-Spink- Including the cities of Herreid, Eureka, Aberdeen, Mobridge, Ipswich, Gettysburg, Faulkton, and Redfield 950 PM CDT Tue May 30 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY... * TEMPERATURE...35 to 37 degrees * IMPACTS...Frost can kill sensitive outdoor plants if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
971 WWUS73 KABR 310859 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 359 AM CDT Wed May 31 2017 SDZ004>006-009-010-016>018-311300- /O.CON.KABR.FR.Y.0004.170531T0900Z-170531T1300Z/ Campbell-McPherson-Brown-Walworth-Edmunds-Potter-Faulk-Spink- Including the cities of Herreid, Eureka, Aberdeen, Mobridge, Ipswich, Gettysburg, Faulkton, and Redfield 359 AM CDT Wed May 31 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...33 to 37 degrees * IMPACTS...Frost can kill sensitive outdoor plants if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KF
936 WWUS73 KABR 311223 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 723 AM CDT Wed May 31 2017 SDZ004>006-009-010-016>018-311330- /O.CAN.KABR.FR.Y.0004.000000T0000Z-170531T1300Z/ Campbell-McPherson-Brown-Walworth-Edmunds-Potter-Faulk-Spink- Including the cities of Herreid, Eureka, Aberdeen, Mobridge, Ipswich, Gettysburg, Faulkton, and Redfield 723 AM CDT Wed May 31 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Aberdeen has cancelled the Frost Advisory. The sun is up, and temperatures are warming. $$ Dorn
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this frost advisory went out at May 30, 12:39 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 30, 12:39 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1239 PM CDT Tue May 30 2017 .UPDATE... Issued at 1027 AM CDT Tue May 30 2017 Trimmed the western edge of the pop mention this morning across far NE SD and west central MN. Otherwise, the forecast is on track and no further changes were made. && .SHORT TERM...(Today through Thursday Afternoon) Issued at 406 AM CDT Tue May 30 2017 While the overall pattern will indicate northwesterly flow at 500mb through the period, the high amplitude ridge currently across ID will move across eastern MT/western Dakotas by the end of the day Thursday. This will be while the persistent low to our northeast continues to exit across southeastern Canada. High pressure situated over southern Saskatchewan will slide directly overhead 06-12Z Wednesday. Patchy frost may be possible tonight over portions of the region, mainly east of the Missouri River, with temperatures falling into the mid 30s, light winds, and a clear sky. Included the potential in the HWO for now, and will get another good look at the threat later today. Additional frost headlines may be needed. A warming trend will take hold during the day Wednesday, as the sfc high sinks southeast across IA. Southeasterly wind will return, and temperatures should end up topping out near seasonal normal values Wednesday afternoon. Isolated showers and possibly thunderstorms may sneak into our southwestern counties Wednesday night, otherwise a mainly dry forecast should remain. The southeasterly winds will persist and increase slightly for Thursday, with 850mb temps jumping up to 12 to 19C by mid afternoon. .LONG TERM...(Thursday Evening through Monday) Issued at 406 AM CDT Tue May 30 2017 Not unlike the current blocky/highly amplified upper level steering flow pattern, much of the out periods continue to maintain this "weird"-looking upper flow pattern, atypical of an early June flow pattern over NoAm. In the 00Z deterministic solutions of the Canadian, ECMWF and GFS tonight, at least there seem to be a couple of features/themes seen in all of them through 180 hours (day 7) that lend a little bit of forecast confidence to the precipitation forecast; namely longwave troffing over the two coasts with weak upper ridging nestled in between over the central/northern plains. For a third night in a row, low level thermal and pressure progs seem to be highlighting the formation and/or movement of a warm front up into eastern South Dakota somewhere by Friday. Per GFS soundings in BUFKIT, most of the area appears to be capped Friday/Friday night and (low level) moisture starved. Perhaps over toward the southeastern corner of the CWA, there could be enough low level moisture advection, forcing and lift along or north of the boundary by early Friday evening to see some thunderstorms develop. And then there is still the signal in the models for some stronger polar jet westerlies to enter the scene on Saturday, shoving a cold front through the region, and perhaps enough forcing/lift with the fropa to generate some scattered coverage of showers and thunderstorms Saturday into Saturday night. By late Saturday night and Sunday, things appear to dry out as upper level ridging tries to re-assert itself over the CWA. The general consensus amongst deterministic models (although not well-timed or producing similar areal coverage of qpf) is that more energy over the western CONUS will then be trying to work into the region by Monday evening into Tuesday and guidance pops (unchanged) appear to address this. According to the deterministic solutions and the available ensemble guidance, temperatures are the warmest over the CWA Thursday night through Friday night (perhaps between 2 and 3 standard deviations above normal) before the Saturday cold frontal passage signals a return to temperatures closer to normal for early June during the latter half of the weekend and on into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1238 PM CDT Tue May 30 2017 VFR conditions are expected through the period. Winds will diminish this evening and remain light through Wednesday. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Wise SHORT TERM...KF LONG TERM...Dorn AVIATION...Wise
Hazardous weather outlook, May 30, 3:21 AM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 321 AM CDT Tue May 30 2017 MNZ039-046-SDZ007-008-011-019>023-033>037-045-048-051-310830- Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 321 AM CDT Tue May 30 2017 /221 AM MDT Tue May 30 2017/ This Hazardous Weather Outlook is for portions of west central Minnesota, central South Dakota, and northeast South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. SDZ003>006-009-010-015>018-310830- Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter- Faulk-Spink- 321 AM CDT Tue May 30 2017 /221 AM MDT Tue May 30 2017/ This Hazardous Weather Outlook is for portions of north central South Dakota and northeast South Dakota. .DAY ONE...Today and Tonight Pockets of frost are possible across portions of north central South Dakota early this morning. Pockets of frost will again be possible late tonight into early Wednesday morning, across portions of north central and northeast South Dakota. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KF
Nearby
Frost Advisories in South Dakota, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.